Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 39, NWS Nashville, TN

April 29, 1999Maury County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 29, 1999, 7:01 AM CDT for Maury County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 1999, 7:01 AM CDT (12:01 UTC)
Expired
Apr 29, 1999, 9:00 AM CDT
In force
119 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 291159
FFWBNA
TNC119-291400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
701 AM CDT THU APR 29 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAURY COUNTY IN MIDDLE TENNESSEE

* UNTIL 900 AM CDT

* AT 655 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN IN MAURY COUNTY... MOVING
  SLOWLY SOUTH.

* PREVIOUS THUNDERSTORMS HAVE PRODUCED BETWEEN ONE AND TWO
  INCHES OF RAINFALL ACROSS MAURY COUNTY. ADDITIONAL
  THUNDERSTORMS DRIFTING SOUTH WILL PRODUCE ANOTHER POSSIBLE ONE
  AND A HALF INCHES OF RAINFALL. THIS ADDITIONAL RAINFALL WILL
  LIKELY LEAD TO FLASH FLOpODING...ESPECIALLY IN LOW-LYING
  AREAS.


DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

SD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:30 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Apr 29, 2:30 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT THU APR 29 1999

SE SYSTEM FINALLY PULS OUT THIS FORECAST PERIOD. LATEST SFC ANALYSIS
PUTS WEAK LOW ACROSS NRN AL WITH TROF EXTENDING ACROSS CWA UP INTO
THE OH VALLEY.  SFC LOW WILL SLOWLY FILL THROUGH LATE TODAY.  MID/UPR
LEVEL LOWS REMAINED CLOSED OFF NEAR PAH VICINITY THIS MORNING BUT
WILL DROP INTO THE DEEP SOUTH AND OPEN UP BY 00Z FRI.  IN THE PROCESS
...POOL OF DEEP MOISTURE WILL WRAP AROUND EXTENDING MOISTURE AXIS
ACROSS THE MID STATE AROUND 18Z TODAY.  VERTICAL MOTION REMAINS WEAK
BUT WILL BE MORE FAVORABLE TOWARDS THE E. WILL CONTINUE POPS TODAY
FOCUSING ON THE NRN PLATEAU.  EXPECT TEMPS TO BE QUITE COOL AS WELL.
MASS OF LOW CLOUDS TO OUR N SHUD MOVE OVER THE REGION AS UPSTREAM
FEATURES TRACK DOWN.

SFC LOW SHUD JUST ABOUT COMPLETELY FILL TONIGHT AS THE MID/UPR TROFS
VACATE THE REGION.  MASSIVE DRYING OCCURRING EXCEPT IN THE BOUNDARY
LAYER TONIGHT AND EXPECT SKIES WILL BASICALLY CLEAR...HOWEVER SOME
STRATUS MAY FORM TOWARD SUNRISE.  REALLY NOT WORTH MENTIONING AT
THIS TIME.

FRI WX SETTING UP NICELY AS SFC HIGH/DRY AIR SAG SWRD AND MID/UPR
LEVEL OMEGA BLOCK POISED JUST TO THE W.

COOL TODAY WITH WARMING TREND ALREADY STARTING FRI.  07

BNA 66/45/71 400
CSV 60/40/67 600

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 6:02 AM CDTFlash Flood WarningOHXLincoln, Marshall2 hr

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.